Nebraska, 2016

Flash Flood and Hail in Nebraska, May 10 to 11, 2016

May 10 to 11, 2016 · NWS OAX · 6 events in 3 counties and zones

More to come.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

More to come.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 10, 5:36 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, May 10, 5:36 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
636 PM CDT TUE MAY 10 2016

.SHORT TERM...(TONIGHT THROUGH FRIDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

MAIN FORECAST CONCERN IS CONVECTION TONIGHT. EARLY AFTERNOON
WATER VAPOR IMAGERY INDICATES POTENT MID LEVEL CYCLONE OVER ERN
MT. THIS IS EXPECTED TO TRACK EWD OVER THE NEXT 24 HOURS AND ALLOW
AN ATTENDANT COLD FRONT TO SWEEP THROUGH THE FA. LATEST OBJECTIVE
ANALYSIS INDICATES THAT THE ATMOSPHERE OVER THE WRN CWA CONTS TO
DESTABILIZE WITH AROUND 500-1000 J/KG. REGIONAL RADAR MOSAIC
INDICATES THAT SCT TSRA ARE DVLPG ALNG THE COLD FRONT FROM S-CTNRL
SD INTO CNTRL NEB. SHORT RANGE GUIDANCE IS IN REASONABLY GOOD
AGREEMENT THAT THESE TSRA WILL SHIFT EWD THIS EVNG INTO OUR WRN
FA. DEEP LAYER SHEAR IS MARGINAL AROUND 30 KT AND INSTABILITY
DECREASES WITH EWD EXTEND...BUT APPEARS SUFFICIENT FOR SOME
ORGANIZATION TO THE THUNDERSTORMS WITH SOME MARGINAL WIND AND HAIL
THREAT. THIS INITIAL DIURNALLY DRIVEN ACTIVITY MAY WEAKEN DURING
THE MID EVNG AS WE LOSE INSOLATION...BUT LARGE-SCALE FORCING FOR
ASCENT WILL BE INCREASING BEHIND THE SFC BOUNDARY AND SHOULD LEAD
TO AN INCREASE IN COVERAGE OF SHOWERS AND A FEW ISO TSRA OVERNIGHT
REACHING SOUTHWEST AROUND 12Z. GENERALLY RAINFALL AMOUNTS
OVERNIGHT WILL LIKELY BE OVER AN INCH IN A GOOD PART OF ERN
NEB...ESPECIALLY IN A BAND FROM AROUND LCG TO OLU AND SOUTH TO
LNK. THIS LIKELY WILL HAVE SOME IMPACT ON THE AREA RIVERS THAT ARE
RUNNING HIGH OR IN MINOR FLOOD...BUT RAINFALL RATES ARE EXPECTED
TO BE MUCH LESS THAN LAST NIGHT. THIS WILL LIKELY SIGNIFICANT
LIMIT FLASH FLOODING POTENTIAL...AND GIVEN THE OVERALL AMOUNTS
WILL LIKELY NOT LEAD TO SIGNIFICANT RISES ON AREA RIVERS.

THIS COLD FRONT AND ASSOCIATED PRECIP WILL TEND TO LINGER IN
SOUTHWEST IA THROUGH 15Z...BUT ONCE THIS PUSHES TO THE EAST WE
WILL LIKELY SEE A DRY PERIOD FOR THE REST OF WED INTO FRIDAY. WITH
NORTHWEST FLOW DEVELOPING OVER THE PLAINS ANOTHER WEAK SHORTWAVE
TROUGH WILL MOV THROUGH ON FRIDAY AND WILL INCLUDE A SCHC POP FOR
A FEW SHOWERS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
ISSUED AT 343 PM CDT TUE MAY 10 2016

THE WEST NORTHWEST FLOW WILL REMAIN THROUGH A GOOD PART OF THE
EXTNDD FORECAST. A SYSTEM DOES MOV INTO THE WESTERN US LATE IN THE
WEEK AND MOVS THROUGH THE SOUTHERN PLAINS OVER THE WEEKEND...BUT
MUCH OF THE PRECIP ASSOCIATED WITH THIS SYSTEM WILL REMAIN TO THE
SOUTH AND WEST OF OUR FA WITH SFC HIGH PRESSURE AND A DRY NERLY
LOW LEVEL FLOW. TEMPS THROUGH THE WEEKEND WILL BE PRETTY COOL WITH
SOME FROST EVEN POSSIBLE IN THE NORTHERN CWA WITH TMPS IN THE MID
30S. SOME MODERATION IN TEMPS IS EXPECTED INTO EARLY NEXT WEEK AS
HEIGHTS BEGIN TO INCREASE OVER THE NORTHERN PLAINS.

&&

.AVIATION...(00Z TAFS FOR KOMA...KLNK...KOFK THROUGH 00Z THURSDAY)
ISSUED AT 628 PM CDT TUE MAY 10 2016

COMPLEX FORECAST PERIOD AS A COLD FRONT MOVES ACROSS EASTERN
NEBRASKA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG
AND BEHIND THIS BOUNDARY WITH CONDITIONS BECOMING VARIABLE WITHIN
ANY STORM.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...BOUSTEAD
LONG TERM...BOUSTEAD
AVIATION...KERN
Hazardous weather outlook, May 10, 3:45 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
445 PM CDT TUE MAY 10 2016

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-111145-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
445 PM CDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

THUNDERSTORMS WILL MOVE INTO THE AREA ALONG A COLD FRONT LATE THIS
AFTERNOON AND TONIGHT. ISOLATED STORMS MAY BE STRONG TO SEVERE
PRIMARILY THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO POSSIBLE. A FEW STORMS MAY LINGER INTO
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND COULD LINGER IN
SOUTHEAST NEBRASKA FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT.

FOBERT

In the hours before

Special weather statement, May 10, 4:13 PM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
513 PM CDT TUE MAY 10 2016

NEZ011-016-017-102300-
ANTELOPE NE-KNOX NE-PIERCE NE-
513 PM CDT TUE MAY 10 2016

...SPECIAL WEATHER STATEMENT...

AT 513 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF ORCHARD...OR 25 MILES EAST OF ONEILL...MOVING
NORTHEAST AT 30 MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...CREIGHTON...VERDIGRE...NIOBRARA...BRUNSWICK...CENTER...
WINNETOON...ROYAL...BAZILE MILLS...ASHFALL FOSSIL BEDS STATE HISTORICAL
PARK AND THE HIGHWAY 14 AND 59 JUNCTION.

THIS INCLUDES HIGHWAY 20 IN NEBRASKA BETWEEN MILE MARKERS 335 AND
354.

LAT...LON 4276 9801 4277 9798 4246 9755 4220 9811
      4248 9830
TIME...MOT...LOC 2213Z 215DEG 24KT 4238 9816

FOBERT
Local storm report, May 10, 4:17 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
517 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TORNADO          1 SW NEHAWKA            40.82N 96.01W
05/09/2016                   CASS               NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF2

&&

JB
Local storm report, May 10, 4:19 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          6 NNE ROCA              40.73N 96.62W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

&&

JB
Local storm report, May 10, 4:21 PM CST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
521 PM CDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     HAIL             CRAIG                   41.78N 96.36W
05/09/2016  M0.75 INCH       BURT               NE   FIRE DEPT/RESCUE

0347 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   PUBLIC

            SOCIAL MEDIA IMAGE

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   PUBLIC

            84TH - O ST

0408 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            46TH AND O

0413 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M0.88 INCH       LANCASTER          NE   STORM CHASER

            N 63RD AND VINE ST

0416 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            48TH AND VALLEY

0417 PM     HAIL             3 ESE LINCOLN           40.80N 96.63W
05/09/2016  E0.88 INCH       LANCASTER          NE   TRAINED SPOTTER

0425 PM     TORNADO          6 NNE ROCA              40.73N 96.62W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

0445 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            86TH AND HIGHWAY 2

0451 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  M1.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            84ST AND HWY 2

0453 PM     TORNADO          4 WNW BENNET            40.70N 96.58W
05/09/2016                   LANCASTER          NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF1

0456 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E2.75 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. 158TH AND PIONEERS.

0500 PM     HAIL             LINCOLN                 40.82N 96.69W
05/09/2016  E4.25 INCH       LANCASTER          NE   TRAINED SPOTTER

            SOCIAL MEDIA IMAGE. ON THE SOUTHEAST SIDE OF TOWN.

0512 PM     HAIL             2 SSE PERU              40.46N 95.72W
05/09/2016  E0.88 INCH       NEMAHA             NE   TRAINED SPOTTER

0518 PM     HAIL             5 SE AUBURN             40.34N 95.77W
05/09/2016  M1.00 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.50 - 1.0 INCH

0518 PM     HAIL             5 SE AUBURN             42.20N 94.81W
05/09/2016  M1.00 INCH       CARROLL            IA   CO-OP OBSERVER

            0.50 - 1.0 INCH

0551 PM     TORNADO          5 NE NEHAWKA            40.88N 95.92W
05/09/2016                   CASS               NE   STORM CHASER

            SEVERAL CHASER REPORTS OF TORNADO NORTHEAST OF NEHAWKA

0551 PM     TORNADO          1 SW NEHAWKA            40.82N 96.01W
05/09/2016                   CASS               NE   NWS STORM SURVEY

            TORNADO HAS A PRELIMINARY RATING OF EF2

0628 PM     HAIL             WILBER                  40.48N 96.96W
05/09/2016  E1.75 INCH       SALINE             NE   EMERGENCY MNGR

0629 PM     TSTM WND DMG     1 W NEHAWKA             40.83N 96.01W
05/09/2016                   CASS               NE   STORM CHASER

            COTTONWOOD TREES DOWN...SILO ROLLED INTO FIELD

0639 PM     HAIL             2 E EAGLE               40.82N 96.39W
05/09/2016  E1.00 INCH       CASS               NE   TRAINED SPOTTER

0640 PM     HAIL             1 E ELMWOOD             40.84N 96.28W
05/09/2016  M1.00 INCH       CASS               NE   TRAINED SPOTTER

0656 PM     HAIL             SYRACUSE                40.66N 96.18W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0657 PM     HAIL             3 W FAIRBURY            40.14N 97.23W
05/09/2016  M1.00 INCH       JEFFERSON          NE   EMERGENCY MNGR

0733 PM     HAIL             3 SW WAYNE              42.21N 97.06W
05/09/2016  E1.75 INCH       WAYNE              NE   TRAINED SPOTTER

0746 PM     HAIL             PALMYRA                 40.71N 96.39W
05/09/2016  M1.00 INCH       OTOE               NE   EMERGENCY MNGR

0829 PM     HAIL             ESSEX                   40.83N 95.30W
05/09/2016  E0.88 INCH       PAGE               IA   PUBLIC

0831 PM     HAIL             3 S WAYNE               42.19N 97.02W
05/09/2016  E1.25 INCH       WAYNE              NE   TRAINED SPOTTER

0835 PM     HEAVY RAIN       LINCOLN                 40.82N 96.69W
05/09/2016  M5.20 INCH       LANCASTER          NE   AMATEUR RADIO

            SOUTH 98TH AND HIGHWAY 2 IN SOUTHEAST LINCOLN

0850 PM     HAIL             5 ESE AUBURN            40.36N 95.75W
05/09/2016  M1.25 INCH       NEMAHA             NE   CO-OP OBSERVER

            0.5 TO 1.25 INCH HAIL

0900 PM     FLASH FLOOD      LINCOLN                 40.82N 96.69W
05/09/2016                   LANCASTER          NE   AMATEUR RADIO

            WATER OVER THE STEVENS CREEK BRIDGE ON HOLDREGE STREET

&&

JB
Special weather statement, May 10, 5:10 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE MAY 10 2016

NEZ016>018-030-031-042-102345-
ANTELOPE NE-PLATTE NE-PIERCE NE-BOONE NE-MADISON NE-WAYNE NE-
610 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANTELOPE...BOONE...
MADISON...NORTHWESTERN PLATTE...NORTHWESTERN WAYNE AND PIERCE
COUNTIES UNTIL 645 PM CDT...

AT 609 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF OSMOND TO
3 MILES NORTHEAST OF BELGRADE...AND MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...PIERCE...ALBION...BATTLE CREEK...NEWMAN GROVE...ST. EDWARD...
CEDAR RAPIDS...MEADOW GROVE...HADAR...LINDSAY...TILDEN...FOSTER...CORNLEA...
WILLOW CREEK STATE RECREATION AREA...LORETTO AND THE HIGHWAY 14 AND 56
JUNCTION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 50 AND 74.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 155 AND 177.

LAT...LON 4232 9774 4234 9730 4151 9760 4151 9770
      4153 9771 4153 9788 4151 9789 4150 9827
TIME...MOT...LOC 2309Z 264DEG 12KT 4230 9759 4151 9804

FOBERT
Special weather statement, May 10, 5:48 PM CST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
648 PM CDT TUE MAY 10 2016

NEZ017-018-030>032-042-110015-
PLATTE NE-PIERCE NE-STANTON NE-BOONE NE-MADISON NE-WAYNE NE-
648 PM CDT TUE MAY 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN STANTON...SOUTHEASTERN
BOONE...MADISON...NORTHERN PLATTE...WESTERN WAYNE AND SOUTHEASTERN
PIERCE COUNTIES UNTIL 715 PM CDT...

AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF PIERCE
TO 5 MILES SOUTH OF ST. EDWARD...AND MOVING EAST NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORFOLK...MADISON...PIERCE...STANTON...BATTLE CREEK...NEWMAN GROVE...ST.
EDWARD...WINSIDE...PLATTE CENTER...HADAR...HOSKINS...LINDSAY...CARROLL...
CRESTON...HUMPHREY...TARNOV AND CORNLEA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HIGHWAY 275 IN NEBRASKA BETWEEN MILE MARKERS 67 AND 87.
 HIGHWAY 81 IN NEBRASKA BETWEEN MILEMARKERS 121 AND 174.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTHEASTERN NEBRASKA.

LAT...LON 4228 9747 4230 9703 4152 9743 4151 9770
      4153 9771 4153 9788 4151 9789 4151 9796
TIME...MOT...LOC 2347Z 233DEG 19KT 4226 9745 4150 9790

FOBERT

The radar

The Grand Island radar (KUEX), 102 km away, was scanning. The volume nearest the first event began at 03:31 UTC.

Open the radar archive at this moment

Event by event

4 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Saline

When
May 10, 9:32 PM CST
Where
Saline County, 6.91 mi S of Friend
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.550, -97.280

Hail, Cass

When
May 11, 12:29 AM CST
Where
Cass County, 2.08 mi E of Cullom
Measured
0.75 in hail
Reported by
Public
Coordinates
41.050, -96.010

Hail, Douglas

When
May 11, 2:05 AM CST
Where
Douglas County, 0.52 mi W of Valley
Measured
0.75 in hail
Reported by
Official NWS Observations
Coordinates
41.320, -96.360

Hail, Douglas

When
May 11, 2:15 AM CST to 2:40 AM CST
Where
Douglas County, 0.52 mi W of Elkhorn to 0.75 mi N of Moorhead
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.280, -96.240

Numerous reports of hail were received as this supercell tracked across western and then northern parts of the Omaha metro. The largest hail, some measuring near golf ball size fell from Elkhorn east along Dodge Street to near 144th Street. Just to the north of this track, along Maple and Fort Streets copious amounts of smaller hail, some up to 1 inch in diameter fell. In some areas this accumulated to several inches deep and snowplows were used to clear the hail. Piles of hail were still present days after the event.

Thunderstorm Wind, Douglas

When
May 11, 2:33 AM CST
Where
Douglas County, 1.23 mi SW of Mc Hugh
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.289, -96.089

In addition to the hail, a spotter estimated winds of 50 to 60 mph.

Flash Flood, Douglas

When
May 11, 4:30 AM CST to 7:30 AM CST
Where
Douglas County, 1.86 mi NW of Elkhorn to 1.54 mi SW of Elkhorn
Cause
Heavy Rain
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
41.299, -96.255

A couple rounds of heavy thunderstorms produced areas of flash flooding in mainly the northwest and western parts of the Omaha metro area. The initial thunderstorm produced several inches of hail accumulation that clogged city drains and also contributed to the flooding. Additional heavy thunderstorms during the early morning created street flooding closing many streets for the morning rush hour including Maple Street where the West Papillion Creek flooded its banks.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2016Every state in 2016This day in weather historyWarnings in Nebraska, May 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 624368, 624370, 624373, 624377, 624389, 624390.